Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2011, 10:44 PM EDT for White County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 10:44 PM EDT (02:44 UTC)
- Expired
- Aug 19, 2011, 11:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County White County, GA
The radar
The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
551
WWUS82 KFFC 200244
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT FRI AUG 19 2011
GAZ016-200315-
1044 PM EDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND OCCASIONAL
CLOUD-TO-GROUND LIGHTNING IN WHITE COUNTY UNTIL 1115 PM EDT...
AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAUTEE...MOVING SOUTHEAST AT 10 MPH.
THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35
MPH...WHICH MAY BLOW DOWN SOME SMALL OR WEAK TREES AND BLOW ABOUT
LOOSE...LIGHT WEIGHT OBJECTS IN THE AREA.
&&
LAT...LON 3476 8362 3475 8362 3468 8363 3465 8365
3463 8363 3460 8364 3454 8361 3450 8366
3450 8371 3460 8381 3478 8366
TIME...MOT...LOC 0243Z 315DEG 7KT 3464 8370
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 9:40 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 19, 9:40 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 940 PM EDT FRI AUG 19 2011 .UPDATE... NORTHWEST FLOW ALOFT CONTINUES ACROSS THE FORECAST AREA...AND WILL REMAIN THE PATTERN THROUGH THE SHORT TERM AND INTO THE FIRST PART OF THE LONG TERM. NUMEROUS EMBEDDED SHORT WAVES WILL TRAVERSE THE REGION THROUGH THE SHORT TERM AND FIRST PART OF THE LONG TERM...IMPINGING ON A MARGINALLY UNSTABLE...MOIST ATMOSPHERE...GENERATING SCT THUNDERSTORMS. A REMNANT MCV WAS MOVING THROUGH THE CWA THIS EVENING...WITH SCT SHRA/TSRA DEVELOPING ALONG-AHEAD OF THIS SYSTEM. HAVE RAISED POPS ACROSS EC/SE PARTS OF THE CWA OVERNIGHT AS THIS SYSTEM CONTINUES TO TRACK IN THAT DIRECTION. NW PARTS OF THE CWA SHOULD NOT SEE MUCH MORE CONVECTION TONIGHT. FOR SAT...MUCH OF THE CWA IS ON THE BACK SIDE OF THE FIRST SHORT WAVE/MCV...AND AS SUCH...CONVECTION SHOULD BE LIMITED TO THE SE PART OF THE STATE. HAVE LOWERED POPS ACROSS N GA FOR SAT MORNING IN ACCORDANCE WITH THIS THINKING. ANOTHER NW FLOW SHORT WAVE AFFECTS THE CWA SUN-SUN NIGHT...WITH CONSIDERABLE DRYING NOTED FOR MON BEHIND THIS SYSTEM. MIN TEMPS APPEAR TO BE ON TRACK...SO NO CHANGES BEING MADE TO TEMPS AT THIS TIME. AS WE MOVE INTO THE LONG TERM...FOCUS WILL TURN INCREASINGLY TOWARD A POTENTIAL HURRICANE TO AFFECT THE REGION...WHICH CURRENTLY IS AN AREA OF HIGHLY DISTURBED WEATHER IN THE TROPICS EAST OF THE LESSER ANTILLES. GFS/ECMWF SEEM TO BE HONING IN ON A TRACK THAT WILL BRING THIS TROPICAL SYSTEM ACROSS GA TOWARD THE END OF NEXT WEEK. ALL INTERESTS WILL NEED TO CLOSELY MONITOR NHC AND LOCAL FORECASTS IN THE COMING DAYS AS A BETTER CONSENSUS ON THE TRACK AND IMPACTS OF THIS SYSTEM BECOME APPARENT. 19 && .PREV DISCUSSION... /ISSUED 311 PM EDT FRI AUG 19 2011/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... MODELS MAINTAIN UPPER RIDGE OVER THE CENTRAL U.S DURING THE PERIOD...AS AN UPPER TROUGH REMAINS ALONG THE EAST COAST. NORTHWEST UPPER FLOW CONTINUES ACROSS THE SOUTHEASTERN STATES... WITH A SERIES OF WEAK IMPULSES PROGGD TO TRACK ACROSS THE AREA THROUGH THE WEEKEND. MODELS CONTINUE TO SHOW A WEAK FRONT DRIFTING SOUTHWARD FROM THE OHIO VALLEY...AND WITH THE FRONT APPROACHING AND SOME WEAK UPPER SUPPORT...SLIGHT CHANCE TO LOW CHANCE POPS STILL SEEM IN ORDER. OVERALL...THINK WE WILL SEE BEST CHANCES ACROSS THE NORTH OVER THE WEEKEND WHERE BEST UPPER SUPPORT EXPECTED. TEMPS NEAR OR SLIGHTLY ABOVE NORMAL LEVELS THROUGH THE PERIOD. MAV/MET MOS SIMILAR AND WILL STAY CLOSE. LONG TERM /MONDAY THROUGH FRIDAY/... LATEST MODEL RUN CONTINUES TO SHOW THE WEAK BOUNDARY PUSHING INTO OUR AREA MONDAY...THEN MEANDERING SOMEWHERE ACROSS CENTRAL GEORGIA INTO MIDWEEK. UNSETTLED WEATHER CONTINUING...ESPECIALLY WITH A TROPICAL SYSTEM POSSIBLY IN OUR FUTURE TOWARD THE WEEKEND. STAY TUNED. 49 && .AVIATION... 00Z UPDATE... ISOLATED CONVECTION HAS THUS FAR REMAINED AWAY FROM AREA TERMINALS WITH THE EXCEPTION OF A BRIEF SHRA AT MCN. EXPECT ACTIVITY TO THE NORTH TO SPREAD CLOSE TO RYY THIS EVENING BEFORE DISSIPATING. WITH DEWPOINTS MIXING INTO THE UPPER 50S TO AROUND 60 THIS AFTERNOON...PROSPECTS FOR REDUCED VSBYS APPEAR MEAGER AT BEST. MOISTURE DID INCREASE LATE ACROSS MCN...CSG AND AHN AND FOR NOW WILL LEAVE MVFR CONDITIONS THERE. WITH SOUTHERLY LOW LEVEL FLOW DEVELOPING SAT...SHOULD SEE SLIGHT INCREASE TO THE NORTH IN COVERAGE BUT ONLY CB INCLUSION WARRANTED AT THIS TIME. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON CB INCLUSION SAT HIGH ON REMAINING ELEMENTS 23 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 95 72 93 / 20 20 20 30 ATLANTA 73 93 74 91 / 20 20 20 30 BLAIRSVILLE 65 87 67 87 / 20 20 20 40 CARTERSVILLE 67 93 70 92 / 20 20 20 30 COLUMBUS 73 95 74 94 / 20 20 20 30 GAINESVILLE 71 93 73 91 / 20 20 20 30 MACON 70 96 72 95 / 20 20 20 30 ROME 67 95 70 94 / 20 20 20 40 PEACHTREE CITY 69 93 71 92 / 20 20 20 30 VIDALIA 72 94 74 94 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49/23/19
Hazardous weather outlook, Aug 19, 5:00 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT FRI AUG 19 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF THIS EVENING AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THROUGH LATE THIS EVENING. .SYNOPSIS... A WEAK SOUTHEAST FLOW AT THE SURFACE WILL CONTINUE TO BRING ATLANTIC MOISTURE INTO THE REGION. AN UPPER LEVEL DISTURBANCE OVER THE MID MISSISSIPPI VALLEY WILL MOVE INTO TENNESSEE VALLEY BRINGING A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN. .DISCUSSION... WITH DAYTIME HEATING...CAPES WILL CONTINUE IN THE 1000 TO 1500 RANGE. THIS WILL AID IN THUNDERSTORM DEVELOPMENT WHICH WILL CONTINUE INTO THE EVENING HOURS. WHILE SOME STORMS COULD BE STRONG WITH GUSTY WINDS AND BRIEF HEAVY RAIN...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 19, 8:55 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT FRI AUG 19 2011
GAZ021-032-033-045-200130-
855 PM EDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN SOUTHERN
CHEROKEE...NORTHEASTERN COBB...NORTHERN DEKALB AND NORTHERN AND
CENTRAL FULTON COUNTIES UNTIL 930 PM EDT...
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS EXTENDING FROM WOODSTOCK TO
KENNESAW...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS ACTIVITY. THIS CLUSTER OF
SHOWERS AND THUNDERSTORMS CAUSED WIND DAMAGE ACROSS WHITFIELD AND
WALKER COUNTY EARLIER THIS EVENING.
RESIDENTS IN THE NORTH ATLANTA METROPOLITAN AREA SHOULD BE PREPARED
FOR GUSTY WINDS DURING THE NEXT 30 TO 45 MINUTES. THESE WIND GUSTS
MAY BLOW DOWN WEAK OR SMALL TREES AND BLOW ABOUT LOOSE...UNSECURED
OBJECTS.
&&
LAT...LON 3423 8442 3399 8419 3399 8420 3400 8423
3398 8426 3397 8426 3396 8428 3391 8425
3380 8438 3399 8473
TIME...MOT...LOC 0053Z 314DEG 10KT 3406 8451
19Local storm report, Aug 19, 9:09 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG DALTON 34.77N 84.97W
08/19/2011 WHITFIELD GA EMERGENCY MNGR
WHITFIELD COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
TREES DOWNED ONTO 2 HOUSES AND 4 TREES DOWNED ONTO ROADS
IN DALTON BETWEEN 600 PM AND 845 PM.
0700 PM TSTM WND DMG VILLANOW 34.67N 85.11W
08/19/2011 WALKER GA 911 CALL CENTER
WALKER COUNTY 911 RELAYED REPORTS OF 4-5 DOWNED TREES IN
VILLANOW AND ROCK SPRING.
&&
RGARCIASpecial weather statement, Aug 19, 10:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT FRI AUG 19 2011
GAZ016-200315-
1044 PM EDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND OCCASIONAL
CLOUD-TO-GROUND LIGHTNING IN WHITE COUNTY UNTIL 1115 PM EDT...
AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAUTEE...MOVING SOUTHEAST AT 10 MPH.
THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35
MPH...WHICH MAY BLOW DOWN SOME SMALL OR WEAK TREES AND BLOW ABOUT
LOOSE...LIGHT WEIGHT OBJECTS IN THE AREA.
&&
LAT...LON 3476 8362 3475 8362 3468 8363 3465 8365
3463 8363 3460 8364 3454 8361 3450 8366
3450 8371 3460 8381 3478 8366
TIME...MOT...LOC 0243Z 315DEG 7KT 3464 8370
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:55 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Aug 20, 1:38 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 37 min |
| Aug 20, 1:51 PM EDT | Special Weather Statement | FFC | Candler | 24 min |
| Aug 20, 2:39 PM EDT | Special Weather Statement | FFC | Butts, Henry | 36 min |
| Aug 20, 3:04 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Aug 20, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Aug 20, 3:40 PM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| Aug 20, 3:46 PM EDT | Special Weather Statement | FFC | Chattahoochee | 29 min |
| Aug 20, 4:02 PM EDT | Special Weather Statement | FFC | Monroe | 43 min |
| Aug 20, 4:09 PM EDT | Special Weather Statement | FFC | Baldwin | 51 min |
| Aug 20, 4:56 PM EDT | Special Weather Statement | FFC | Upson | 49 min |
| Aug 20, 6:35 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 25 min |
| Aug 20, 7:46 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.